U.S. doctors online nowAsk doctors free
Indianapolis, IN
A 24-year-old male asked:

Can i have muscle aches and joint pain as a withdrawal symptom for 2 weeks from 50 mg of topiramate?(topamax) i only took it for 7 days once every morning then i stopped cold turkey after the 7th day then three days later i started having aches?

2 doctor answers2 doctors weighed in
Dr. Hiep Le
Dr. Hiep Leanswered
Nephrology and Dialysis 43 years experience
Body (muscle and joint) pain has not been reported as the withdrawal symptom when stopping topamax abruptly.
Dr. Bennett Machanic
Neurology 53 years experience
Rather unlikely to have a cause and effect outcome from topiramate after being off for several days. This persistent situation represents a new issue which needs an assessment by your doctor if it continues.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 19, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.